SpringerOpen Newsletter

Receive periodic news and updates relating to SpringerOpen.

Open Access Research Article

Existence of Positive Solutions for Boundary Value Problems of Nonlinear Functional Difference Equation with -Laplacian Operator

SJ Yang, B Shi* and DC Zhang

Author Affiliations

Institute of Applied Mathematics, Naval Aeronautical Engineering Institute, Yantai, Shandong 264001, China

For all author emails, please log on.

Boundary Value Problems 2007, 2007:038230  doi:10.1155/2007/38230

The electronic version of this article is the complete one and can be found online at: http://www.boundaryvalueproblems.com/content/2007/1/038230


Received:18 March 2007
Accepted:23 May 2007
Published:14 August 2007

© 2007 Yang et al.

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

The existence of positive solutions for boundary value problems of nonlinear functional difference equations with -Laplacian operator is investigated. Sufficient conditions are obtained for the existence of at least one positive solution and two positive solutions.

References

  1. Erbe, LH, Wang, H: On the existence of positive solutions of ordinary differential equations. Proceedings of the American Mathematical Society. 120(3), 743–748 (1994). Publisher Full Text OpenURL

  2. Grimm, LJ, Schmitt, K: Boundary value problems for differential equations with deviating arguments. Aequationes Mathematicae. 4(1-2), 176–190 (1970). Publisher Full Text OpenURL

  3. Gustafson, GB, Schmitt, K: Nonzero solutions of boundary value problems for second order ordinary and delay-differential equations. Journal of Differential Equations. 12(1), 129–147 (1972). Publisher Full Text OpenURL

  4. Weng, PX, Jiang, D: Existence of positive solutions for boundary value problem of second-order FDE. Computers & Mathematics with Applications. 37(10), 1–9 (1999). PubMed Abstract | Publisher Full Text OpenURL

  5. Weng, PX, Tian, Y: Existence of positive solution for singular conjugate boundary value problem with delay. Far East Journal of Mathematical Sciences. 1(3), 367–382 (1999)

  6. Wong, F-H: Existence of positive solutions for -Laplacian boundary value problems. Applied Mathematics Letters. 12(3), 11–17 (1999). Publisher Full Text OpenURL

  7. Yang, SJ, Shi, B, Gai, MJ: Boundary value problems for functional differential systems. Indian Journal of Pure and Applied Mathematics. 36(12), 685–705 (2005)

  8. Weng, PX, Guo, ZH: Existence of positive solutions to BVPs for a nonlinear functional difference equation with -Laplacian operator. Acta Mathematica Sinica. 49(1), 187–194 (2006)

  9. Ntouyas, SK, Sficas, YG, Tsamatos, PCh: Boundary value problems for functional-differential equations. Journal of Mathematical Analysis and Applications. 199(1), 213–230 (1996). Publisher Full Text OpenURL

  10. Guo, DJ: Nonlinear Functional Analysis, Shandong Scientific Press, Jinan, China (1985)